Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Cone lattices of upper semicontinuous functions

Author: Gerald Beer
Journal: Proc. Amer. Math. Soc. 86 (1982), 81-84
MSC: Primary 26A15; Secondary 41A65, 54B20
MathSciNet review: 663871
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a compact metric space. A well-known theorem of M. H. Stone states that if $ \Omega $ is a vector lattice of continuous functions on $ X$ that separates points and contains a nonzero constant function, then the uniform closure of $ \Omega $ is $ C(X)$. In this article we generalize Stone's sufficient conditions to the upper semicontinuous functions on $ X$ topologized in a natural way.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A15, 41A65, 54B20

Retrieve articles in all journals with MSC: 26A15, 41A65, 54B20

Additional Information

PII: S 0002-9939(1982)0663871-9
Keywords: Semicontinuous function, Stone Approximation Theorem, Hausdorff metric, monotone functional
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia